MAUDE Adverse Event Report: SYNTHES GMBH BALL HEX SCREWDRIVER 8MM

SYNTHES GMBH BALL HEX SCREWDRIVER 8MM
Model Number 03.010.092
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022 after inserting a tibial nail ex with proximal bend through a suprapatellar approach, the connecting screw that attached the suprapatellar insertion handle to the tibial nail would not loosen, and appeared that it was "spinning" inside the handle.There was a 25 minutes surgical delay.Procedure and patient outcome were unknown.This report is for one (1) ball hex screwdriver 8mm.This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history (lot) part# 03.010.092.Lot# l392079.Manufacturing site: werk hagendorf.Release to warehouse date: 25 aug 2017.Supplier: n/a.Expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that ball hex screwdriver 8mm was stripped and worn from the hexagonal tip.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.A functional test was performed, the screwdriver was inserted into the connecting screw and it would not hold the screw.The complaint condition was able to be replicated.After a visual inspection per guidance provided in windchill document, it was determined that the reusable instrument device was stripped from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of ball hex screwdriver 8mm would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed - yes.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL HEX SCREWDRIVER 8MM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH-CN
im bifang 6
haegendorf
SZ  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15829224
Report Number8030965-2022-10051
Device Sequence Number6156973
Product Code HXX
UDI-Device Identifier10886982067630
UDI-Public(01)10886982067630
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.092
Device Catalogue Number03.010.092
Device Lot NumberL392079
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANN CONNECTING SCR F/PERCUTAN INSTS NL; INSERTION HANDLE FOR SUPRAPATELLAR
Patient Age68 YR
Patient SexUnknown